Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Radgirl

DKR causing horrible breakouts...help?

Recommended Posts

Hi All:

I'm new to this forum and hoping to get some help and advice from those more experienced and who have gone through the challenge of this regimen. :confused:

I recently purcahsed all Dan's products. I must start by saying that I do have mild acne and don't suffer from anything cystic. I don't usually breakout on forehead or cheeks, but have some issues with nose and chin area from time to time. I've used proactiv/Differin in the past and decided to give Dan's regimen a try to see if it could make me completely clear. I think I've followed all the advice as closely as possible, but I'm experiencing the worst breakouts and pimples I've ever seen. I've never seen anything like this on my face and I'm wondering if it's the moisturizer, jojoba oil or even some ingredients in the cleanser or BP that is causing horrible acne for me? Has anyone else had this problem? I've only been on the regimen for about 1 1/2-2 weeks, but I'm ready to quit, as this is not what I expected at all. I would never expect someone's skin to get this horrible, before it gets better. Redness and dryness I can understand, but horrible acne I cannot....especially since I've never had issues like this in the past. It is as if I've gone from mild to moderate acne and I've never had skin like this. Can anyone help me out please? Not sure if I should keep going or return the products? Am I the only one having these kinds of issues with the products or my skin on the regimen? Any feedback would be seriously appreciated. Thanks again.

Radgirl

Share this post


Link to post
Share on other sites

As pointed out, you might just be going through a bit of a purge (when the BP brings all the gunk to the surface). Lots of people have them, so I'd try not to worry too much.

I purged pretty bad when I started The Regimen, but I've been on it for almost a year now, and it's been wonderful.

Share this post


Link to post
Share on other sites

The same exact thing is happening to me. The first 4 or 5 days on the Regimen were fine. I didn't get clearer, but I didn't get worse. Then on the 5th or 6th morning, I woke up with about 10 whiteheads. They weren't under the skin at all. All of them were at the top of my skin and when I poked them with a needle, the white part came off and there was no more stuff under it. Every morning and every night I look into the mirror and there's about 8 or so of these little whiteheads. I started two Wednesdays ago and am very frustrated.

Share this post


Link to post
Share on other sites
You might be highly sensitive or even allergic to benzoyl peroxide like I am.

What to do if skin is allergic to Benzoyl Peroxide ? Quit using it ?

Share this post


Link to post
Share on other sites

From the FAQs:

Q: My skin looks absolutely terrible. It is peeling off, red, and I am miserable. What do I do?

A: You are either allergic to benzoyl peroxide, or you started too fast. 1-3% of people are allergic to benzoyl peroxide and experience swelling and/or crusting. If your skin swells up, discontinue use immediately. Most likely if you are experiencing severe dryness/redness, you simply started too fast. It takes a few days to a few weeks for your skin to become acquainted with benzoyl peroxide, and the redness/dryness should subside with time. Using a non-overdrying liquid cleanser can help preven this dryness as well. If you really can't stand the dryness, stop the Regimen completely, give your skin a few days to recover, and begin again with a much smaller dosage, only ramping up the dosage as you feel comfortable. But remember, you eventually need to use A LOT of benzoyl peroxide to achieve total clearing.

Share this post


Link to post
Share on other sites

It doesn't sound to me like you're allergic. I really do think the BP's just bringing everything to the surface. It's not fun or pleasant, but a lot of us go through it.

Just keep going. It'll get better.

Share this post


Link to post
Share on other sites

Radgirl, stop using the Jojoba and see if this improves your skin. I have known a number of people, myself included that get VIOLENT breakouts using that stuff. For most people it isn't a problem, but for some it is a nightmare. Just an idea. Also, try using Olay Complete rather than Dan's moisturizer. I don't know about you but that stuff smells rank and leaves my skin all shiny and apple red. The Olay is much milder for my very sensitive skin. Other than this stick with pump of BP for the first few weeks, be regular with the regimen, and you will see results. I have been on the DKR for going on two years and have not had a breakout in months. Like you I had mild to moderate acne. Just stick with it - pretty soon if you do you will be so happy when you realize that you have gone weeks without even having to THINK about acne. It is a wonderful experience and you will get there.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×